Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


any specific test for wasting
Jun 10, 2009

Is there a specific test to see if you are wasting? I have been Hiv positive for 19 years... I am 6ft/ about 160lbs, I am nothing but skin wrapped around bones. any help??? thanks Tom

Response from Dr. Pierone

Hi Tom,

The best test is the mirror test. If you have been on medications for a prolonged period and see skin and bones in the mirror, then you have wasting.

Now, what to do about it? The first thing is to make sure that you are not still on a medication linked to development of lipoatrophy. The prime culprits are d4T (Zerit), AZT (Combivir, Retrovir, Trizivir as examples), and ddI (Videx). If you are on one of these medications then switching to an alternative agent would be advisable.

For facial lipoatrophy, fillers are quite effective. For body lipoatrophy, we do not have any proven medications to reverse fat loss. However, testosterone and anabolic steroids may be helpful for some patients.

Good luck!



Previous
Proactive approach to avoid facial and body wasting
Next
Fillers for atrophy around the eye?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement